Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A posteriori bounds in the numerical solution of mildly nonlinear parabolic equations


Author: Alfred Carasso
Journal: Math. Comp. 24 (1970), 785-792
MSC: Primary 65.68
MathSciNet review: 0281374
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a posteriori bounds for $ (V - \hat V)$ and its difference quotient $ {(V - \hat V)_x}$, where $ V$ and $ \hat V$ are, respectively, the exact and computed solution of a difference approximation to a mildly nonlinear parabolic initial boundary problem, with a known steadystate solution. It is assumed that the computation is over a long interval of time. The estimates are valid for a class of difference approximations, which includes the CrankNicolson method, and are of the same magnitude for both $ (V - \hat V)$ and $ (V - \hat V)x$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.68

Retrieve articles in all journals with MSC: 65.68


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1970-0281374-0
PII: S 0025-5718(1970)0281374-0
Keywords: Parabolic equations, Crank-Nicolson method, limiting steady state, computations over long times
Article copyright: © Copyright 1970 American Mathematical Society